Forum:

Results 1 to 7 of 7

Thread: Spotting/Bleeding in between periods on Ortho Evra?

  1. #1
    Junior Member Array BDL84's Avatar
    Join Date
    Jan 2008
    Location
    Michigan
    Posts
    21

    Post Spotting/Bleeding in between periods on Ortho Evra?


    Ok now i originally posted about this a few days ago but still no answer from anyone, So im posting again because i really need some advice because im worried, Now as i said in my other thread my last period was the 16TH. about a week before that i had some pink spotting then nothing until last Sunday or Monday i forget which day, It started up again only this time it was more red in color an continued throughout that day then stopped again, Then started up again on Wednesday only it was a little heavier an i thought i was gonna have to put a pad on for a min. an i had some mild cramping with it then it stopped again, An last night i had some pinkish/red spotting again an more mild cramping so far nothing, I know you can have this on BC but ive been on Ortho Evra for almost 3 yrs. now an have never had this problem, Now i do have High-Risk HPV but i had a pap last Wednesday an that was my second normal pap so my HPV is back to being dormant in my system, An i also had a Culture which came back negative for any Infections or STDs, I also took 2 pregnancy tests because my Doc. thought maybe thats what was happening but they were negative which i new because my last 2 periods were normal, So im wondering if anyone has any idea what might be going on because ive been wearing my Patch like im supposed to never fallen off or nothing, Im wondering if you can be on Ortho Evra an get to a point where your body cant handle all the 60% more Estrogen you get with it an causes you to start having these side effects, If thats the case ill have to stop this BC so please any feedback would be appreciated.

  2. #2
    Junior Member Array
    Join Date
    Jun 2008
    Posts
    1

    Default

    I too, am on Ortho Evra. I have been on the patch for almost 6 years now. I haven't had a problem with break through bleeding since I started it. However in the past couple of weeks I have had some bleeding. Being concerned I contacted my doctor's office and was informed that this is normal for birth control. The nurse I spoke with also said that losing more than 10 lbs, starting an exercise program, or a change in diet may do this as well. I have started to exercise more often, and have changed my diet as well, so this may have something to do with it, but since I changed my patch late (I changed it late in the day, rather than first thing in the morning) several weeks in a row she said that may play a roll in it too. She recomended that I take a pregnancy test as well, but since my period is due today or tomorrow I figured I would wait. She also said that since I have been on the patch for so long that I may need a new form of B/C since my body may be too used to the patch. Grr not what I wanted to hear, since the patch is so easy, just once a week rather than daily.

    I can't answer your question any better than I can answer my own, "Why am I bleeding in between periods?" I have also just had a "all clear" pap so I know that isn't an issue.

    I wish you the best of luck with your issue, and hope all works out for you.

  3. #3
    Junior Member Array
    Join Date
    Oct 2008
    Posts
    1

    Default Same Here

    it's october 08 now i know. but are any of you still having these problems, because I am scared, and doc said the same thing. i've been on the patch for 3 years about. let me know! thank. Melissa

  4. #4
    Junior Member Array
    Join Date
    May 2009
    Posts
    1

    Smile response

    Quote Originally Posted by BDL84 View Post
    Ok now i originally posted about this a few days ago but still no answer from anyone, So im posting again because i really need some advice because im worried, Now as i said in my other thread my last period was the 16TH. about a week before that i had some pink spotting then nothing until last Sunday or Monday i forget which day, It started up again only this time it was more red in color an continued throughout that day then stopped again, Then started up again on Wednesday only it was a little heavier an i thought i was gonna have to put a pad on for a min. an i had some mild cramping with it then it stopped again, An last night i had some pinkish/red spotting again an more mild cramping so far nothing, I know you can have this on BC but ive been on Ortho Evra for almost 3 yrs. now an have never had this problem, Now i do have High-Risk HPV but i had a pap last Wednesday an that was my second normal pap so my HPV is back to being dormant in my system, An i also had a Culture which came back negative for any Infections or STDs, I also took 2 pregnancy tests because my Doc. thought maybe thats what was happening but they were negative which i new because my last 2 periods were normal, So im wondering if anyone has any idea what might be going on because ive been wearing my Patch like im supposed to never fallen off or nothing, Im wondering if you can be on Ortho Evra an get to a point where your body cant handle all the 60% more Estrogen you get with it an causes you to start having these side effects, If thats the case ill have to stop this BC so please any feedback would be appreciated.
    girl im spotting and im wondering why it takes seven days ok we all know that but i got it on the 19 sooo i dunno my period i got on the 13 soo can you tell me whuts goin on?

  5. #5
    Junior Member Array
    Join Date
    Feb 2011
    Posts
    1

    Default

    Okay, so this same thing has been happening to me, and i looked all over the internet to find out what was going wrong. I was deathly terrified of being pregnant, since i am just starting college and am not married, simply in a relationship. I have been on ortho evra since May 2010, and i recently began spotting in bewteen periods even though i was wearing the patch.
    The way i wear the patch is just as intructed on the label, wear a patch for one week, for 9 weeks, then none for a whole week and so on. That's how i'd been doing it before, but then the spotting started. I didn't go to a gynecologist because my insurance doesn't cover it. But i thought about taking the patch off for one week at the end of the month and i got my period, full blown for about three or four days. Then the spotting suddenly stopped. I'd also been reading online, that the way the patch works is to take the patch off once a month for a week. I guess it's to prevent either blood clots or something or other. So if you ladies haven't tried this and perhaps were using the patch as I was using it, this might really help.

  6. #6
    Junior Member Array
    Join Date
    Feb 2011
    Location
    Virginia
    Posts
    1

    Default

    I have been on the Patch for 3 years also. So far the only side effects I have are serious painful cramps on the first day of my period. Otherwise, it has made my periods lighter, decreased my fatigue and mood swings, and lessened my achey body. I used to get the most awful lower back pain and my thighs and shins would ache for days. Also, I now get my period for about 4 days instead of 7 days. I never expected to have such good results after the BC horror stories I heard. I have never had any problems with in-between spotting and my periods have always been regular. The way I have always used the Patch is to wear one for a full 7 day week, changing it every week for 3 weeks. Then I wear no Patch for the 4th week and I usually get my period within 3 days of my last patch. Example: I take it off on Wednesday and by Saturday I get my period, and by the following Tuesday it's over, and Wednesday starts with my new patch. I have never heard of being able to wear patches for 9 weeks straight and then having your "off" week. It's certainly interesting to know of that option.
    Last edited by starrling84; 02-05-2011 at 11:12 PM.

  7. #7
    L92
    L92 is offline
    Junior Member Array
    Join Date
    May 2012
    Location
    ireland
    Posts
    17

    Default

    did any of yous ever experience bleeding after sex on the patch?? i just started it and have been experiencing this

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Beauty & Style | Fitness & Nutrition | Family & Relationships | Sex & Sexual Health | Physical & Mental Health | Girl Talk | Forum Home
Home | Health Library | Contact | Terms Of Service | Contact | Privacy Policy

© Womens-Health.com 2014 and Emerge Media